JournalsprimsVol. 48, No. 4pp. 971–1055

Partial Cauchy Data for General Second Order Elliptic Operators in Two Dimensions

  • Oleg Yu. Imanuvilov

    Colorado State University, Fort Collins, USA
  • Gunther Uhlmann

    University of Washington, Seattle, United States
  • Masahiro Yamamoto

    University of Tokyo, Japan
Partial Cauchy Data for General Second Order Elliptic Operators in Two Dimensions cover
Download PDF

Abstract

We consider the inverse problem of determining the coefficients of a general second order elliptic operator in two dimensions by measuring the corresponding Cauchy data on an arbitrary open subset of the boundary. We show that one can determine the coefficients of the operator up to natural limitations such as conformal invariance, gauge transformations and di ffeomorphism invariance. We use the main result to prove that the curl of the magnetic field and the electric potential are uniquely determined by measuring partial Cauchy data associated to the magnetic Schrödinger equation on an arbitrary open subset of the boundary. We also show that any two of the three coefficients of a second order elliptic operator whose principal part is the Laplacian, are uniquely determined by their partial Cauchy data.

Cite this article

Oleg Yu. Imanuvilov, Gunther Uhlmann, Masahiro Yamamoto, Partial Cauchy Data for General Second Order Elliptic Operators in Two Dimensions. Publ. Res. Inst. Math. Sci. 48 (2012), no. 4, pp. 971–1055

DOI 10.2977/PRIMS/94